MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LF ANKLE CIRC 18-25CM CASE 8; BANDAGE, ELASTIC

SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LF ANKLE CIRC 18-25CM CASE 8; BANDAGE, ELASTIC
Catalog Number 66000770
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the use of an complained unkn profore may have caused a clinic nurse to be currently off of work because of an injury.It is unknown how was this injury addressed, the type of the injury and the current state of the nurse.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation., the supplied video has been reviewed, confirming that the coband layer 4 was difficult to unwind medical review concluded, no relevant supporting clinical information has been provided to assist with a clinical investigation.The nurse's current condition is unknown and impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A documentation investigation has been conducted, confirming previous complaints of this nature, with corrective actions assigned, establishing an inadequate standard operating procedure as the root cause.A review of the device history confirmed that no manufacturing problems had been observed, the complained product was released prior to the initiation of the corrective action.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.This investigation is now complete, with no additional corrective actions deemed necessary.
 
Event or Problem Description
It was reported that, the use of an complained profore kit lf ankle circ 18-25cm case 8 may have caused a clinic nurse to be currently off of work because of an injury.It is unknown how was this injury addressed, the type of the injury and the current state of the nurse.
 
Additional Manufacturer Narrative
B5, health effect - clinical code, health effect - impact code, medical device problem code: updated.
 
Event or Problem Description
It was reported that the profore kit lf ankle circ 18-25cm case 8 4 was difficult to unwind and may have caused a clinic nurse to be currently off work because of an injury.It is unknown how was this injury addressed, the type of the injury and the current state of the nurse.
 
Additional Manufacturer Narrative
Correction: health effect - clinical code e20 injury.H3,h6: the device was not returned for evaluation; however the provided video was reviewed and revealed that the coband layer 4 was difficult to unwind.The clinical/medical investigation concluded that no relevant supporting clinical information has been provided to assist with a thorough clinical investigation.The nurse's current condition is unknown and impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The review of complaint history based on the historical data revealed similar events for the listed batch.The review of instructions for use documents for profore revealed in the section 'instructions for use' a comprehensive list of steps for safe operation and use, with guidance specifically tailored to each component of the acquired system.Additionally, the review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that this event was investigated, and it was found a variability in operator techniques to begin rewinding due to lack of standardized procedures.For high unwind tension, it was revealed that two rewinder recipe settings were not optimal.The winder tension setting, which operators could manually adjust, was identified as a major contributor to high unwind tension.Actions to mitigate and correct this event are operator training on rewinding process, also rewinder program has been updated, rewinder recipe was updated with optimized settings, and testing of first batch with updated recipe was within acceptance criteria.At this time, we have evidence to conclude that the product did not met specifications at the time of manufacture.Therefore, based on this investigation corrective actions have been initiated.

Brand Name
PROFORE KIT LF ANKLE CIRC 18-25CM CASE 8
Common Device Name
BANDAGE, ELASTIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12217061
Report Number8043484-2021-01648
Device Sequence Number4447505
Product Code FQM
UDI-Device Identifier05031844013876
UDI-Public05031844013876
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Catalogue Number66000770
Device Lot Number1108343
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer11/11/2021
01/26/2022
02/26/2025
04/24/2025
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date11/15/2021
01/27/2022
03/06/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown